Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 2, NWS Hastings, NE

January 26, 200624 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Jan 26, 2006, 3:30 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 26, 2006, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2006, 3:30 AM CST (09:30 UTC)
In effect from
Jan 26, 2006, 9:00 AM CST
Expired
Jan 26, 2006, 6:00 PM CST
In force
9 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 260930
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
330 AM CST THU JAN 26 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261730-
/O.NEW.KGID.WI.Y.0002.060126T1500Z-060127T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
330 AM CST THU JAN 26 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SOUTH WINDS WILL INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE THIS
AFTERNOON...BEFORE FALLING BELOW ADVISORY CRITERIA BY EARLY THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KING
2 follow-up statements
000 
WWUS73 KGID 261707
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1107 AM CST THU JAN 26 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
270000-
/O.CON.KGID.WI.Y.0002.000000T0000Z-060127T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1107 AM CST THU JAN 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS WILL AVERAGE 25 TO 35 MPH THIS AFTERNOON AND GUST TO
45 MPH. THE WINDS WILL BEGIN TO SUBSIDE THIS EVENING.  

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FAY
000 
WWUS73 KGID 270003
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CST THU JAN 26 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
270115-
/O.EXP.KGID.WI.Y.0002.000000T0000Z-060127T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
603 PM CST THU JAN 26 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS. WINDS WILL REMAIN BELOW
ADVISORY CRITERIA THE REST OF THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:16 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 26, 3:16 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
316 AM CST THU JAN 26 2006

.DISCUSSION...
MAIN FORECAST PROBLEM IN THE NEAR TERM WILL BE WIND TODAY. 00Z
NAM/GFS ARE IN RELATIVE AGREEMENT FOR TODAY. A SURFACE TROUGH TO
THE WEST AND A RIDGE TO THE WEST WILL KEEP THE AREA IN A TIGHT
PRESSURE GRADIENT TODAY. H85 WINDS ARE FORECAST TO REACH 50 TO 55
KNOTS...HOWEVER THE BIG QUESTION IS HOW DEEP WILL IT ACTUALLY MIX
WITH THE CLOUD COVER. INTERROGATION OF FORECAST SOUNDINGS FROM
ACROSS THE CWA INDICATE THAT MOST LOCATIONS SHOULD NOT MIX TO
H85...HOWEVER IT DOES APPEAR THAT IT WILL STILL MIX DEEP ENOUGH TO
BRING DOWN ADVISORY LEVEL WIND SPEEDS BY AFTERNOON. HAD INITIALLY
THOUGHT ABOUT NOT STARTING THE ADVISORY UNTIL NOON SINCE THAT IS
WHEN THE LOW LEVEL LAPSE RATES REALLY INCREASE....BUT BUFKIT
MOMENTUM TRANSFER SHOWS THE MIXING STARTS BY LATE MORNING AND DID
NOT WANT TO HOLD BACK TOO LATE. WILL START THE HEADLINE AT 9 AM
WHICH LINES UP WELL WITH SURROUNDING OFFICES.

MADE FEW CHANGES TO THE WEATHER AND POP GRIDS TODAY WITH MAINLY
SPRINKLES EXPECTED AS THE UPPER TROUGH MOVES ACROSS. THE NEXT
SYSTEM THEN APPROACHES ON SATURDAY. THE BETTER MOISTURE RETURN AND
FORCING WILL RESIDE EAST OF THE FORECAST AREA...WITH THE NAM MUCH
FURTHER SOUTH AND EAST THAN THE UKMET OR GFS. WILL CONTINUE WITH A
CHANCE OF SHOWERS ON SATURDAY WHICH IS MORE IN LINE WITH THE GFS
AND UKMET...BUT THEN END THEM AFTER MIDNIGHT AS A WEAK RIDGE MOVES
ACROSS THE REGION. ANOTHER UPPER LEVEL TROUGH ARRIVES ON SUNDAY
THOUGH MOISTURE AVAILABILITY IS IN QUESTION AND HAVE LEFT THE
FORECAST DRY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM CST THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE ENTIRE CWA.

KS...WIND ADVISORY FROM 9 AM CST THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE ENTIRE CWA.

&&

KING
Hazardous weather outlook, Jan 25, 6:30 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CST WED JAN 25 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
630 PM CST WED JAN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS ARE ANTICIPATED ACROSS THE OUTLOOK AREA ON
THURSDAY. SUSTAINED SOUTHERLY WINDS AROUND 30 MPH ARE EXPECTED TO
DEVELOP BY EARLY AFTERNOON AND PERSIST THROUGH THE AFTERNOON
HOURS. GUSTS TO AROUND 45 MPH WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.